| Catalog Number |
S-65-120-120-P6 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/19/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
Event or Problem Description
It was reported that the procedure was to a treat 50% stenosed lesion in the superficial femoral and popliteal arteries with calcification.During use of the 6.5x120mm supera self expanding stent system (sess), the nosecone became separated.There was no resistance during advancement of removal of the sess.The stent was not implanted.A non-abbott filter was used to retrieve the nosecone from the patient.There was no adverse patient sequela.No additional information was provided.
Additional Manufacturer Narrative
The device was returned for analysis.The reported material separation was able to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during use interaction with the calcified, 50% stenosed anatomy and/or inadvertent mishandling resulted in the noted device damages (multiple tip jacket/inner member/tip lumen kinks) and ultimately resulted in the reported tip separation/noted ratchet stem separation.The noted partially deployed/flowered stent was a result of the reported/noted difficulties.The treatment(s) appears to be related to the operational context of the procedure as reportedly a non-abbott filter was used to retrieve the nosecone from the patient.There is no indication of a product quality issue with respect to manufacture, design or labeling.